New Mexico, 2003

Hail in New Mexico, June 20, 2003

June 20, 2003 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 20, 10:06 AM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 20, 10:06 AM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1106 AM MDT FRI JUN 20 2003

ISSUED ANOTHER FLASH FLOOD WATCH FOR THE EAST AND SACRAMENTO
MOUNTAINS THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IN
CENTRAL NEW MEXICO THIS MORNING WILL CONTINUE TO HEAD EAST. EXPECT A
FRESH BATCH OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN EASTERN
NEW MEXICO AHEAD OF A DEEP THERMAL TROF EVIDENT ON 12Z UPPER AIR
CHARTS. PRECIPITABLE WATER OVER THE EAST WILL ALSO REMAIN ABOVE
.75 INCH UNTIL AROUND MIDNIGHT...WHEN PERSISTENT SOUTHWESTERLY WINDS
ALOFT WILL FINALLY DRY OUT THE COLUMN. SEVERAL LOCATIONS IN EASTERN
NEW MEXICO...WHICH ALREADY RECEIVED MORE THAN AN INCH OF RAIN DURING
THE PAST TWO DAYS...COULD RECEIVE ANOTHER INCH OR TWO THIS AFTERNOON
AND EVENING.

PREVIOUS DISCUSSION

AN UPR LVL S/WV MVG ACROSS ARIZONA WILL RESULT IN ANOTHER ROUND OF
SHOWER AND THUNDERSTORM ACTIVITY TODAY. NOT MANY CHANGES TO THE
PREVIOUS FORECAST...DID RAISE THE POPS TODAY ACROSS THE EASTERN
PLAINS. AFTER THIS S/WV CLEARS THE AREA...AREA WILL COME UNDER THE
INFLUENCE OF ZONAL FLOW WHICH MEANS WARM AND DRY CONDITIONS. NO
CHANGES TO THE EXTENDED FOREACST.

.ABQ...FLASH FLOOD WATCH NMZ005-006-011>013-016>021-026
RED FLAG WARNING THIS AFTN TO EARLY EVE NMZ105 WEST OF CONT DIVIDE.

MARTIN/DLC
Hazardous weather outlook, Jun 20, 5:00 AM MST, 6 hours 17 minutes before
NMZ001>021-026-211200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST
AND EAST CENTRAL PLAINS. AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE
AREA COMBINED WITH AN UNSTABLE ATMOSPHERE AND DAYTIME HEATING WILL
RESULT IN SHOWERS AND THUNDERSTORMS FORMING BY NOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Albuquerque radar (KABX), 134 km away, was scanning. The volume nearest the first event began at 18:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Torrance

When
June 20, 11:17 AM MST
Where
Torrance County, 7 mi SW of Encino
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.583, -105.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365448.